Alert archive / Kansas / Flash Flood Warnings in 2008

Flash Flood Warning 23, NWS Wichita, KS

June 13, 2008Elk County, Greenwood County, Kansas

NWS Wichita, KS issued this flash flood warning at Jun 13, 2008, 2:20 AM CDT for Elk County, Greenwood County, Kansas. It was in force for 10 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2008, 2:20 AM CDT (07:20 UTC)
Expired
Jun 13, 2008, 12:15 PM CDT
In force
10 hr
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Flood severity
None

Counties Elk County, KS, Greenwood County, KS

The radar

The Wichita radar (KICT), 99 km from the middle of the area, began a volume at 07:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 4:04 AM CDTFLASH FLOOD2 N Severy, KSKDOT HAS BLOCKED OFF A PORTION OF K-99 NORTH OF SEVERY DUE TO WATER OVER THE ROAD. ALSO FLOODING BEING REPORTED IN THE TOWN OF FALL RIVER.
Jun 13, 7:00 AM CDTHEAVY RAIN 5.385 Ne Howard, KS24 HOUR PRECIPITATION TOTAL AS OF 7AM.
Jun 13, 7:35 AM CDTFLOOD3 W Howard, KS4.30 INCHES OF RAIN HAS FALLEN WITH STORMS WITH AGRICULTURAL FLOODING AND SOME MINOR ROAD FLOODING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 104 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 7.3 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2008-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2525 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2008-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 151 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2525 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
1445 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
151 m²/s²
0-3 km storm-relative helicity
197 m²/s²
Significant tornado parameter
1.3
Supercell composite
12.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KICT 130723
FFWICT
KSC049-073-131315-
/O.NEW.KICT.FF.W.0023.080613T0720Z-080613T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
220 AM CDT FRI JUN 13 2008

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ELK COUNTY IN SOUTHEAST KANSAS.
  SOUTHERN GREENWOOD COUNTY IN SOUTHEAST KANSAS.

* UNTIL 815 AM CDT.

* AT 215 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
THAT BETWEEN 3 AND 4 INCHES OF RAIN HAS ALREADY FALLEN OVER SOUTHERN 
PORTIONS OF GREENWOOD COUNTY AND NORTHERN ELK COUNTY...WITH 
ADDITIONAL THUNDERSTORMS PRODUCING HEAVY RAINFALL EXPECTED OVERNIGHT.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  CLIMAX...ELK FALLS...EUREKA...FALL RIVER...GRENOLA...HOWARD...
  LONGTON...MOLINE...PIEDMONT...SEVERY...EUREKA AIRPORT.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN
AREAS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...RURAL COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3792 9651 3794 9596 3729 9596 3729 9647
      3730 9651
TIME...MOT...LOC 0720Z 180DEG 0KT 3811 9703

$$

LAWSON
3 follow-up statements
000 
WGUS73 KICT 130911
FFSICT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
408 AM CDT FRI JUN 13 2008

KSC049-073-131315-
/O.CON.KICT.FF.W.0023.000000T0000Z-080613T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENWOOD KS-ELK KS-
408 AM CDT FRI JUN 13 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 AM CDT FOR ELK
AND SOUTHERN GREENWOOD COUNTIES...

AT 404 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING 
OCCURRING ACROSS PORTIONS OF THE WARNED AREA WITH ADDITIONAL HEAVY 
RAINFALL EXPECTED THROUGH THE EARLY MORNING HOURS.

AT 404 AM CDT...LOCAL LAW ENFORCEMENT REPORTED THAT A PORTION OF 
K-99 NORTH OF SEVERY WAS BLOCKED OFF DUE TO HIGH WATER. ALSO 
FLOODING BEING REPORTED IN THE TOWN OF FALL RIVER.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3792 9651 3794 9596 3729 9596 3729 9647
      3730 9651
TIME...MOT...LOC 0908Z 180DEG 0KT 3811 9703

$$

LAWSON
000 
WGUS73 KICT 130947
FFSICT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
442 AM CDT FRI JUN 13 2008

KSC049-073-131315-
/O.CON.KICT.FF.W.0023.000000T0000Z-080613T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENWOOD KS-ELK KS-
442 AM CDT FRI JUN 13 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 AM CDT FOR ELK
AND SOUTHERN GREENWOOD COUNTIES...

AT 436 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE MORE THUNDERSTORMS TRAINING THROUGH THE WARNED AREA.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA DURING THE NEXT HOUR OR SO. THE OTTER CREEK NEAR CLIMAX 
IN SOUTHERN GREENWOOD COUNTY WAS ALSO BEGINNING TO FLOOD. WATER 
COULD START COVERING HIGHWAY 99 NEAR CLIMAX.   

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3792 9651 3794 9596 3729 9596 3729 9647
      3730 9651
TIME...MOT...LOC 0942Z 180DEG 0KT 3811 9703

$$

COX
000 
WGUS53 KICT 131236
FFWICT
KSC049-073-131715-
/O.EXT.KICT.FF.W.0023.000000T0000Z-080613T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
730 AM CDT FRI JUN 13 2008

THE NATIONAL WEATHER SERVICE IN WICHITA HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  ELK COUNTY IN SOUTHEAST KANSAS.
  SOUTHERN GREENWOOD COUNTY IN SOUTHEAST KANSAS.

* UNTIL 1215 PM CDT.

* AT 724 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING  
  PROBLEMS STILL OCCURRING ACROSS SOUTHERN GREENWOOD COUNTY...DUE    
  TO EXCESSIVE RUNOFF FROM LAST NIGHTS VERY HEAVY RAINFALL.          
  DOPPLER RADAR INDICATED THAT A SWATH OF 5 TO 7 INCHES HAD FALLEN   
  ACROSS THE WARNED AREA. 

* OTTER CREEK WAS OUT OF ITS BANKS EARLY THIS MORNING AND STILL      
  RISING IN SOUTHERN GREENWOOD COUNTY. THIS WILL CONTINUE TO CAUSE 
  FLASH FLOODING IN AND AROUND THE TOWN OF CLIMAX. A SPOTTER 5 MILES
  WEST OF HOWARD REPORTED SOME RURAL ROADWAYS UNDER WATER DUE TO THE
  HEAVY RAINFALL.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  CLIMAX...ELK FALLS...EUREKA...FALL RIVER...GRENOLA...HOWARD...
  LONGTON...MOLINE...PIEDMONT...SEVERY...EUREKA AIRPORT.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
WICHITA.

LAT...LON 3792 9651 3794 9596 3729 9596 3729 9647
      3730 9651
TIME...MOT...LOC 1224Z 180DEG 0KT 3811 9703

$$

JAKUB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 11:59 PM CDT, 2 hours 21 minutes earlier.

Area forecast discussion, Jun 12, 11:59 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1159 PM CDT THU JUN 12 2008

.AVIATION...

FOR 06Z TAFS...MAIN AVIATION CONCERN REMAINS STORM CHANCES THROUGH
MAINLY THE OVERNIGHT HOURS.

STORMS CONTINUE TO TRACK ALONG THE COLD FRONT THROUGH SE KS. IT IS
POSSIBLE THAT ADDITIONAL STORMS WILL DEVELOP SOUTHWEST OF THIS
ACTIVITY OVER EXTREME SOUTH CENTRAL KANSAS AND TRACK EAST. THEREFORE
KCNU WILL HAVE THE HIGHEST POTENTIAL TO EXPERIENCE STRONG STORMS
THROUGH THE OVERNIGHT HOURS. KICT WILL CONTINUE TO HAVE A CHANCE OF
STORMS OVERNIGHT BUT WITH MUCH LESS CONFIDENCE THAN KCNU. SOME
ADDITIONAL ACTIVITY IS OCCURRING OVER CENTRAL KS WHERE TWO SURFACE
BOUNDARIES HAVE COLLIDED. IN ADDITION THIS AREA IS CLOSE TO THE
UPPER WAVE. THIS ACTIVITY OVER CENTRAL KS IS NOT EXPECTED TO BECOME
SEVERE AND WILL LIKELY WEAKEN AS THE STORMS TRACK NORTHEAST.

THE THREAT FOR STORMS WILL LINGER AT KCNU THROUGH THE MORNING HOURS
BEFORE ENDING IN THE AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 1053 PM CDT THU JUN 12 2008/

UPDATE...

UPDATED TO ADJUST POPS AND TO DOWNGRADE THREAT IN HWO.

CURRENTLY HAVE A LINE OF STRONG STORMS ORIENTED GENERALLY ALONG THE
SURFACE BOUNDARY. OVER THE LAST COUPLE OF HOURS THESE STORMS HAVE
DECREASED IN INTENSITY AS THE OUTFLOW HAS NOW PUSHED OUT AHEAD OF
THE LINE. HEAVY RAIN...QUARTER HAIL AND 60 MPH WILL STILL BE
POSSIBLE WITH THE STRONGER STORMS EMBEDDED WITHIN THIS LINE.

BOTH THE RUC AND NAM AGREE ON DEVELOPING ADDITIONAL STORMS GENERALLY
ALONG THE KS/OK BORDER AND TRACKING THIS ACTIVITY THROUGH SOUTHEAST
KANSAS VERY LATE TONIGHT. THIS DEVELOPMENT WOULD BE ASSOCIATED WITH
INCREASED LOW LEVEL JET CONVERGENCE AS AN UPPER WAVE LIFTS NORTHEAST
ACROSS THE AREA. IN ADDITION THE AREA WILL BE SITUATED UNDER THE
RIGHT ENTRANCE REGION OF AN UPPER JET. CURRENT THINKING IS THAT
WHILE STRONG STORMS WILL CONTINUE TO IMPACT EXTREME SOUTHERN AND SE
KS...WERE NOT EXPECTING A SIGNIFICANT WIDESPREAD SEVERE
THREAT...WITH MOST OF THE ACTIVITY TOWARD THE LOWER END OF SEVERE.
THE MAIN SEVERE THREAT WOULD THEN BECOME FLOODING...ESPECIALLY IF
ANOTHER AREA OF STORMS DEVELOP AFTER 2AM LIKE THE NAM AND RUC ARE
ADVERTISING.

LAWSON

PREV DISCUSSION... /ISSUED 658 PM CDT THU JUN 12 2008/

AVIATION...

FOR 00Z TAFS...MAIN AVIATION CONCERN THROUGH THE NEXT 24 HOURS WILL
BE STORM CHANCES.

STORMS ONCE AGAIN FIRED ALONG THE COLD FRONT WHICH IS SITUATED JUST
NORTH OF THE KANSAS TURNPIKE. JUST LIKE LAST NIGHT THESE STORMS
QUICKLY BECAME SEVERE. THESE STORMS ARE EXPECTED TO PERSIST THROUGH
MUCH OF THE EVENING HOURS AS THEY SLOWLY PROGRESSES SOUTHEAST.
THROUGH 03Z KICT WILL HAVE THE BEST SHOT TO EXPERIENCE STORMS...SOME
POSSIBLY SEVERE. AFTER 03Z THIS AREA OF STORMS WILL START TO AFFECT
SOUTHEAST KANSAS(KCNU). AFTER 12Z THIS ACTIVITY WILL BE CONFINED TO
LOCATIONS SOUTHEAST OF THE TURNPIKE.

PREV DISCUSSION... /ISSUED 309 PM CDT THU JUN 12 2008/

DISCUSSION...
MAIN FORECAST CONCERNS ARE SEVERE WEATHER CHANCES AGAIN THIS
AFTERNOON AND EVENING...THEN HEAVY RAIN FOR TONIGHT AND INTO
FRIDAY IN SOUTH CENTRAL AND SOUTHEAST KANSAS.

TONIGHT:
THE COLD FRONT HAS BEEN MEANDERING THROUGH THE DAY...MOVING A FEW
MILES NORTH...THEN A FEW MILES SOUTH...ETC. EXPECTATION IS THAT
STORMS WILL DEVELOP ALONG THE FRONT AND AFFECT MUCH OF SOUTH CENTRAL
AND SOUTHEAST KANSAS THIS EVENING. DEEP SHEAR INCREASES TO AROUND 60
KNOTS ACROSS SOUTH CENTRAL KANSAS THIS EVENING AND EVEN ACROSS
SOUTHEAST KANSAS DEEP SHEAR IS OVER 40 KNOTS...SUFFICIENT FOR
SUPERCELLS. MLCAPE VALUES COULD BE OVER 4000 ACROSS PARTS OF
SOUTHEAST KANSAS AS WELL. EARLY ON THIS EVENING...DISCRETE
SUPERCELLS WITH HAIL...WIND...HEAVY RAINFALL AND PERHAPS SOME
ISOLATED TORNADOES WILL BE THE MAIN THREAT.

LATER (AFTER 03Z OR SO) THE THREAT WILL SHIFT TO MAINLY HEAVY
RAINFALL AND FLOODING. WARM CLOUD DEPTHS ARE 3000 TO 4000 KM AND
PLENTY SUFFICIENT FOR HEAVY RAINFALL. AREAS EAST OF THE TURNPIKE
HAVE RECEIVED QUITE A BIT OF PRECIPITATION ALREADY THE PAST COUPLE
WEEKS...AND SOILS ARE STILL SATURATED. WITH THE STORMS CONTINUALLY
AFFECTING THE SAME AREAS...CONFIDENCE IS HIGH THAT THERE WILL BE
SOME FLOODING. WE WILL EXPAND THE FLOOD WATCH WEST TO THE TURNPIKE
AND START IT EARLIER (00Z). HOWEVER...BE AWARE THAT THE HEAVIEST
RAINS ARE EXPECTED OVERNIGHT.

FRIDAY-SATURDAY:
RAIN WILL LIKELY LINGER THROUGH MUCH OF THE DAY ACROSS SOUTHEAST
KANSAS...BUT SHOULD NOT BE SIGNIFICANT. PRECIPITATION WILL BE EAST
OF THE AREA BY FRIDAY EVENING...AND SKIES WILL BE SUNNY FOR SATURDAY
AND ALLOW FOR SOME OF THE MOISTURE TO EVAPORATE. TEMPERATURES SHOULD
BE ABLE TO CLIMB ABOVE NORMAL FOR THIS TIME OF YEAR WITH THE STRONG
SUNSHINE...BUT DEPENDING HOW MUCH PRECIPITATION OCCURS THESE
TEMPERATURES MAY NEED TO BE LOWERED SOME.

SUNDAY-WEDNESDAY:
ANOTHER SURFACE FRONT PUSHES SOUTHEAST ON SUNDAY AND INTO
MONDAY...BRINGING THE NEXT CHANCES FOR THUNDERSTORMS. THERE IS SOME
LOW LEVEL FRONTOGENESIS ACROSS THE AREA DURING THIS TIME....AND
SHEAR AND INSTABILITY ARE ENOUGH FOR POTENTIALLY SEVERE STORMS. WE
DID INCREASE PRECIPITATION CHANCES ESPECIALLY ACROSS THE SOUTHERN
PORTION OF THE FORECAST AREA ESPECIALLY SUNDAY NIGHT THROUGH MONDAY
NIGHT. TUESDAY AND WEDNESDAY SHOULD BE DRY WITH SURFACE HIGH
PRESSURE IN CONTROL...ALTHOUGH THERE ARE SOME SMALL CHANCES FOR
THUNDERSTORMS ACROSS CENTRAL KANSAS EACH EVENING WITH NORTHWEST FLOW
ALOFT. CONFIDENCE IS MODERATE FOR SUNDAY INTO MONDAY...BUT LOWER FOR
TUESDAY AND WEDNESDAY GIVEN THE NORTHWEST FLOW.

SCHRECK

AVIATION...
FOR THE 18Z TAF SUITE...A QUASI-STATIONARY FRONT FROM NEAR
EMPORIA TO WICHITA WILL BE THE FOCUS FOR CONVECTION...SOME
SEVERE...LATE THIS AFTERNOON THROUGH THE EVENING HOURS.
THE FRONT WILL MOVE SOUTH AS A COLD FRONT TONIGHT. MAINLY
VFR CONDITIONS...WITH MVFR CIGS AND VSBYS EXPECTED IN AND
NEAR CONVECTION THROUGH 12Z-14Z FRI MORNING.

KED

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    65  82  59  87 /  30  40  10  10
HUTCHINSON      62  83  58  87 /  20  20  10  10
NEWTON          63  83  58  87 /  20  30  10  10
ELDORADO        65  82  58  86 /  50  40  10  10
WINFIELD-KWLD   67  81  60  87 /  90  50  10  10
RUSSELL         59  84  56  89 /  20  10  10  10
GREAT BEND      59  84  57  89 /  20  10  10  10
SALINA          59  84  57  89 /  20  10  10  10
MCPHERSON       61  83  58  87 /  20  10  10  10
COFFEYVILLE     67  81  60  87 / 100  80  10  10
CHANUTE         67  81  59  86 / 100  80  10  10
IOLA            66  81  58  87 /  90  80  10  10
PARSONS-KPPF    67  81  59  87 / 100  80  10  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR KSZ053-069>072-083-
092>096-098>100.

&&
Hazardous weather outlook, Jun 12, 11:00 PM CDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1100 PM CDT THU JUN 12 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-132045-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1100 PM CDT THU JUN 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL CONTINUE TO AFFECT SOUTH CENTRAL AND ESPECIALLY
SOUTHEAST KANSAS OVERNIGHT. THE STRONGER STORMS OVERNIGHT WILL BE
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH.

ADDITIONALLY...OVERNIGHT STORMS WILL PRODUCE HEAVY RAINFALL WHICH
WILL RESULT IN FLOODING...ESPECIALLY THROUGH PARTS OF SOUTHEAST
KANSAS LATE TONIGHT. SEE THE LATEST FLOOD WATCH FOR ADDITIONAL
DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS WILL LINGER ACROSS PARTS OF SOUTH-CENTRAL AND
SOUTHEAST KANSAS FRIDAY AND FRIDAY NIGHT. A FEW OF THE STORMS
COULD BE STRONG WITH HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS
TO 50 MPH IN PARTS OF SOUTHEAST KANSAS. ALSO HEAVY RAINFALL AND
FLOODING WILL BE POSSIBLE IN THAT AREA INTO FRIDAY AFTERNOON.

THUNDERSTORMS ARE EXPECTED SUNDAY AFTERNOON THROUGH MONDAY. AT
THIS TIME IT APPEARS THESE THUNDERSTORMS WILL HAVE THE POTENTIAL
TO BE SEVERE. STAY TUNED TO LATER OUTLOOKS FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION CAN BE EXPECTED FROM LATE THIS AFTERNOON
THROUGH THE EVENING...ACROSS PORTIONS OF SOUTH CENTRAL AND
SOUTHEAST KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

SCHRECK/KED/ELDER/LAWSON

In the hours before

Special weather statement, Jun 13, 12:37 AM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1237 AM CDT FRI JUN 13 2008

KSZ071-072-095-096-130630-
ALLEN-NEOSHO-WILSON-WOODSON-
1237 AM CDT FRI JUN 13 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR ALLEN...NEOSHO...WILSON AND WOODSON COUNTIES...

AT 1232 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BRONSON TO
GALESBURG...AND MOVING EAST AT 31 MPH.

WINDS OF 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

JAKUB
Local storm report, Jun 13, 12:50 AM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1250 AM CDT FRI JUN 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     TSTM WND DMG     4 NNE WINFIELD          37.32N 96.94W
06/12/2008                   COWLEY             KS   EMERGENCY MNGR

            EMERGENCY MANANGER REPORTED ROOF DAMAGE ON A HOME AND
            DAMAGE TO OUT BUILDINGS NORTHEAST OF WINFIELD. A CAMPER
            AND PROPANE TANK WERE ALSO DAMAGED ON THE PROPERTY.

&&

CDJ
Special weather statement, Jun 13, 1:20 AM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
120 AM CDT FRI JUN 13 2008

KSZ099-100-130715-
LABETTE-MONTGOMERY-
120 AM CDT FRI JUN 13 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR LABETTE AND MONTGOMERY COUNTIES...

AT 116 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF ELK
CITY TO PARSONS...AND MOVING EAST AT 35 MPH.

WINDS OF 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS
MAY PRODUCE PONDING OF WATER ON ROADWAYS...AND SOME MINOR FLOODING
PROBLEMS...ESPECIALLY ACROSS THE NORTHERN SECTIONS OF LABETTE AND
MONTGOMERY COUNTIES.

LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD
THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

JAKUB
Local storm report, Jun 13, 1:34 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
134 AM CDT FRI JUN 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1217 AM     FLOOD            7 NE ROSE HILL          37.64N 97.04W
06/13/2008                   BUTLER             KS   LAW ENFORCEMENT

            WATER OVER HAVERHILL ROAD BETWEEN 120TH AND 130TH.

&&

RBL
Local storm report, Jun 13, 1:36 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
136 AM CDT FRI JUN 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0122 AM     FLOOD            3 N SEVERY              37.67N 96.23W
06/13/2008                   GREENWOOD          KS   LAW ENFORCEMENT

            WATER OVER K-99 NORTH OF SEVERY

&&

RBL
Local storm report, Jun 13, 1:38 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
138 AM CDT FRI JUN 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0138 AM     FLOOD            FREDONIA                37.53N 95.82W
06/13/2008                   WILSON             KS   LAW ENFORCEMENT

            MINOR FLOODING REPORTED IN THE TOWN OF FREDONIA

&&

RBL

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 7:09 PM CDTAreal Flood WarningICTMarion3 hr
Jun 12, 7:13 PM CDTTornado WarningICTChase22 min
Jun 12, 7:22 PM CDTSevere Thunderstorm WarningICTHarvey, Sedgwick53 min
Jun 12, 7:27 PM CDTSevere Thunderstorm WarningICTChase63 min
Jun 12, 7:57 PM CDTSevere Thunderstorm WarningICTHarper, Kingman, Sedgwick, Sumner63 min
Jun 12, 8:14 PM CDTAreal Flood WarningICTHarvey, Sedgwick3 hr
Jun 12, 8:17 PM CDTTornado WarningICTChase, Greenwood58 min
Jun 12, 8:27 PM CDTAreal Flood WarningICTButler4 hr
Jun 12, 8:29 PM CDTTornado WarningICTSedgwick34 min
Jun 12, 8:42 PM CDTFlash Flood WarningICTChase4 hr
Jun 12, 8:50 PM CDTTornado WarningICTButler55 min
Jun 12, 9:11 PM CDTSevere Thunderstorm WarningICTGreenwood64 min
Jun 12, 9:31 PM CDTSevere Thunderstorm WarningICTKingman, Sedgwick, Sumner59 min
Jun 12, 9:39 PM CDTAreal Flood WarningICTButler33 hr
Jun 12, 9:45 PM CDTSevere Thunderstorm WarningICTButler60 min
Jun 12, 9:57 PM CDTSevere Thunderstorm WarningICTCowley, Elk, Greenwood78 min
Jun 12, 11:02 PM CDTAreal Flood WarningICTElk, Greenwood6 hr
Jun 12, 11:13 PM CDTAreal Flood WarningICTSedgwick3 hr
Jun 12, 11:53 PM CDTAreal Flood WarningICTAllen, Neosho, Wilson, Woodson9 hr
Jun 13, 2:07 AM CDTAreal Flood WarningICTSedgwick11 hr
Jun 13, 2:08 AM CDTSevere Thunderstorm WarningICTHarper54 min
Jun 13, 2:29 AM CDTFlash Flood WarningICTWilson10 hr
Jun 13, 2:29 AM CDTRiver Flood WarningICTAllen, Neosho7 hr
Jun 13, 2:29 AM CDTRiver Flood WarningICTNeosho42 hr
Jun 13, 2:29 AM CDTRiver Flood WarningICTLabette, Neosho66 hr
Jun 13, 2:29 AM CDTRiver Flood WarningICTLabette3 days
Jun 13, 2:40 AM CDTSevere Thunderstorm WarningICTHarper, Sumner65 min
Jun 13, 2:56 AM CDTRiver Flood WarningICTWilson41 hr
Jun 13, 2:56 AM CDTRiver Flood WarningICTMontgomery, Wilson3 days
Jun 13, 2:56 AM CDTRiver Flood WarningICTMontgomery4 days
Jun 13, 2:57 AM CDTRiver Flood WarningICTWilson41 hr
Jun 13, 3:21 AM CDTSevere Thunderstorm WarningICTCowley, Sumner54 min
Jun 13, 4:02 AM CDTSevere Thunderstorm WarningICTChautauqua, Cowley58 min
Jun 13, 4:51 AM CDTFlash Flood WarningICTAllen, Neosho, Woodson6 hr
Jun 13, 4:56 AM CDTSevere Thunderstorm WarningICTMontgomery34 min
Jun 13, 9:37 AM CDTRiver Flood WarningICTButler, Cowley53 hr
Jun 13, 9:37 AM CDTRiver Flood WarningICTCowley19 hr
Jun 13, 9:37 AM CDTRiver Flood WarningICTSumner19 hr
Jun 13, 9:37 AM CDTRiver Flood WarningICTCowley24 hr
Jun 13, 10:28 AM CDTAreal Flood WarningICTAllen, Neosho, Woodson21 hr
Jun 13, 12:03 PM CDTAreal Flood WarningICTElk, Greenwood31 hr
Jun 13, 12:25 PM CDTAreal Flood WarningICTWilson20 hr
Jun 13, 12:55 PM CDTAreal Flood WarningICTSedgwick6 hr
Jun 13, 1:58 PM CDTAreal Flood WarningICTMontgomery29 hr
Jun 13, 3:41 PM CDTAreal Flood WarningICTCowley27 hr

Nearby

Flash Flood Warnings in Kansas, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.